Alert archive / North Dakota / Areal Flood Warnings in 2011
Areal Flood Warning 21, NWS Bismarck, ND
NWS Bismarck, ND issued this areal flood warning at Jun 18, 2011, 11:20 PM CDT for Mercer County, Morton County, Oliver County, North Dakota. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2011, 11:20 PM CDT (04:20 UTC)
- Expired
- Jun 19, 2011, 4:51 PM CDT
- In force
- 18 hr
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Flood severity
- None
Counties Mercer County, ND, Morton County, ND, Oliver County, ND
The radar
The Bismarck radar (KBIS), 89 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 4.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 2042 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
932
WGUS43 KBIS 190420
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1120 PM CDT SAT JUN 18 2011
NDC057-059-065-200430-
/O.NEW.KBIS.FA.W.0021.110619T0420Z-110620T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER ND-OLIVER ND-MORTON ND-
1120 PM CDT SAT JUN 18 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* FLOOD WARNING FOR...
NORTHWESTERN MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
SOUTHERN MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
WESTERN OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 1130 PM CDT SUNDAY
* AT 1104 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL NOW EXITING
CENTRAL OLIVER COUNTY. HOWEVER...SEVERAL ROUNDS OF THUNDERSTORMS
MOVED OVER THIS AREA SATURDAY EVENING...PRODUCING ESTIMATED
RAINFALL AMOUNTS OF 2 TO 4 INCHES...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE...ESPECIALLY IN FAR SOUTHEAST MERCER COUNTY. THIS
OVERLAND FLOOD WARNING WILL REPLACE THE FLASH FLOOD WARNING THAT
WAS TO EXPIRE AT MIDNIGHT CDT.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
FLOODING IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS OF
NORTHWESTERN MORTON...SOUTHERN MERCER AND WESTERN OLIVER
COUNTIES...INCLUDING THE TOWNS OF BEULAH...HAZEN AND HEBRON.
SIGNIFICANT RISES ON ELM CREEK...COYOTE CREEK AND BRUSH CREEK IN
SOUTHERN MERCER COUNTY...AND OTTER CREEK IN WESTERN OLIVER COUNTY
CAN BE EXPECTED TONIGHT. THIS WILL LEAD TO RISES ON THE KNIFE
RIVER...UPSTREAM OF BEULAH LATE TONIGHT AND SUNDAY. A RAINFALL
REPORT OF 2.7 INCHES WAS RECEIVED FROM SOUTHERN MERCER COUNTY
SATURDAY EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4683 10209 4688 10210 4698 10210 4699 10214
4714 10214 4731 10165 4737 10139 4722 10137
4706 10149 4684 10191
$$
HAMILTON3 follow-up statements
975
WGUS83 KBIS 190553
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1253 AM CDT SUN JUN 19 2011
NDC057-059-065-200430-
/O.CON.KBIS.FA.W.0021.000000T0000Z-110620T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER ND-OLIVER ND-MORTON ND-
1253 AM CDT SUN JUN 19 2011
...FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN MORTON...WESTERN
OLIVER AND SOUTHERN MERCER COUNTIES UNTIL 1130 PM CDT SUNDAY...
SEVERAL BANDS OF THUNDERSTORMS MOVED THROUGH THIS AREA SATURDAY
EVENING AND RADAR ESTIMATED FROM 2 TO 4 INCHES FELL. A REPORT OF 2.7
INCHES OF RAIN CAME IN FROM SOUTHERN MERCER COUNTY.
NO ADDITIONAL RAIN IS FORECAST THE REST OF SATURDAY NIGHT...
HOWEVER...RUNOFF FROM THE HEAVY RAIN EARLIER WILL LEAD TO FLOODING.
SIGNIFICANT RISES ON ELM CREEK...COYOTE CREEK...BRUSH CREEK...
AND OTTER CREEK CAN BE EXPECTED OVERNIGHT. THIS WILL LEAD TO RISES
ON THE KNIFE RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTY AND TOWNSHIP ROADS...LOW LYING
AREAS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. DO NOT DRIVE INTO FLOOD WATER.
&&
LAT...LON 4683 10209 4688 10210 4698 10210 4699 10214
4714 10214 4731 10165 4737 10139 4722 10137
4706 10149 4684 10191
$$
JP MARTIN759
WGUS83 KBIS 191244
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
744 AM CDT SUN JUN 19 2011
NDC057-059-065-200430-
/O.CON.KBIS.FA.W.0021.000000T0000Z-110620T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER ND-OLIVER ND-MORTON ND-
744 AM CDT SUN JUN 19 2011
...FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN MORTON...WESTERN
OLIVER AND SOUTHERN MERCER COUNTIES UNTIL 1130 PM CDT SUNDAY...
SEVERAL BANDS OF THUNDERSTORMS MOVED THROUGH THIS AREA SATURDAY
EVENING AND RADAR ESTIMATED FROM 2 TO 4 INCHES OF RAIN FELL. A
REPORT OF 2.7 INCHES CAME IN FROM SOUTHERN MERCER COUNTY.
ADDITIONAL RAIN IS POSSIBLE TODAY. ANY FLOODING ONGOING WILL BE
EXACERBATED BY ADDITIONAL RAIN TODAY. SIGNIFICANT RISES ON ELM
CREEK...COYOTE CREEK...BRUSH CREEK...AND OTTER CREEK CAN BE
EXPECTED. THIS WILL LEAD TO RISES ON THE KNIFE RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTY AND TOWNSHIP ROADS...LOW LYING
AREAS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4683 10209 4688 10210 4698 10210 4699 10214
4714 10214 4731 10165 4737 10139 4722 10137
4706 10149 4684 10191
$$
JP MARTIN004
WGUS83 KBIS 192151
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
451 PM CDT SUN JUN 19 2011
NDC057-059-065-192204-
/O.CAN.KBIS.FA.W.0021.000000T0000Z-110620T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER ND-OLIVER ND-MORTON ND-
451 PM CDT SUN JUN 19 2011
...THE FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN MORTON...
WESTERN OLIVER AND SOUTHERN MERCER COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
HOWEVER...A FLOOD WATCH REMAINS IN EFFECT FOR THE AREA. SHOWERS AND
THUNDERSTORMS ARE AGAIN POSSIBLE TONIGHT THROUGH TUESDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF FLOODING WAS OBSERVED PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT AND TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
&&
LAT...LON 4683 10209 4688 10210 4698 10210 4699 10214
4714 10214 4731 10165 4737 10139 4722 10137
4706 10149 4684 10191
$$
WETZELWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this areal flood warning went out at Jun 18, 9:05 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 18, 9:05 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 905 PM CDT SAT JUN 18 2011 .UPDATE... UPDATED POPS/WEATHER. && .DISCUSSION... LINE OF THUNDERSTORMS FROM THE TURTLE MOUNTAINS SOUTH THROUGH BISMARCK AND TOWARDS MOBRIDGE SD CONTINUES TO SLOWLY PUSH EAST. CONVECTIVE ACTIVITY SHOULD CONTINUE TO DIMINISH OVER THE NEXT HOUR OR TWO AS SFC BASED STORM DEVELOPMENT ENDS WITH THE DEVELOPMENT OF THE NOCTURNAL LOW LEVEL INVERSION. WILL CONTINUE TO MENTION HEAVY RAIN AND POSSIBLE SEVERE STORMS ALONG THIS LINE THROUGH THIS EVENING. && .AVIATION... NUMEROUS SHOWERS AND THUNDERSTORMS ALONG A LINE FROM EAST OF KMOT SOUTH THROUGH KBIS WILL CONTINUE THIS EVENING...THEN DIMINISH BEFORE 05Z. SHOWERS AND STORM WILL THEN BECOME MORE ISOLD IN NATURE AFTERWARDS IF ANYTHING AT ALL. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE/AVIATION...NH
Hazardous weather outlook, Jun 18, 4:33 AM CDT, 18 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 433 AM CDT SAT JUN 18 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-190945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 433 AM CDT SAT JUN 18 2011 /333 AM MDT SAT JUN 18 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...THERE IS A CHANCE FOR A FEW STRONGER STORMS. THE MAIN THREAT WITH ANY STRONG TO SEVERE STORM WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CHANCES FOR THUNDERSTORMS CONTINUE SUNDAY THROUGH TUESDAY. FOR SUNDAY AND SUNDAY NIGHT...A FEW STORMS MAY BE SEVERE WITH LARGE HAIL THE MAIN THREAT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE SUNDAY NIGHT INTO TUESDAY. STAY TUNED FOR FORECAST UPDATES. THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL SIZE OR OTHER SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE OFFICE IN BISMARCK. HEINERT
In the hours before
Special weather statement, Jun 18, 6:23 PM CDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 623 PM CDT SAT JUN 18 2011 NDZ019-020-190000- MERCER ND-OLIVER ND- 623 PM CDT SAT JUN 18 2011 ...SPECIAL WEATHER STATEMENT FOR WESTERN OLIVER AND SOUTHEASTERN MERCER COUNTIES UNTIL 700 PM CDT... AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS OVER SOUTHERN MERCER AND WESTERN OLIVER COUNTIES...OR 50 MILES NORTHWEST OF BISMARCK...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS POSSIBLE WITH THESE STORMS... ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... HANNOVER... HAZEN... BEULAH... STANTON... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. A FLASH FLOOD WARNING REMAINS IN EFFECT FOR MUCH OF THIS AREA. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IF YOU EXPERIENCE WATER OVER ROADS...DO NOT ATTEMPT TO CROSS. TURN AROUND...DONT DROWN. HAMILTON
Local storm report, Jun 18, 6:44 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
644 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HEAVY RAIN 15 NE HEBRON 47.05N 101.82W
06/18/2011 M2.70 INCH MERCER ND TRAINED SPOTTER
HEAVY RAIN IN 1 HOUR 2.70 INCHES. PEA AND MARBLE SIZE
HAIL.
&&
LLPLocal storm report, Jun 18, 8:00 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
800 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM HAIL 1 W MANDAN 46.83N 100.91W
06/18/2011 E1.00 INCH MORTON ND LAW ENFORCEMENT
RELAY BY STATE RADIO
&&
LLPLocal storm report, Jun 18, 8:14 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
814 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL MANDAN 46.83N 100.89W
06/18/2011 M0.88 INCH MORTON ND LAW ENFORCEMENT
&&
LLPSpecial weather statement, Jun 18, 8:58 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 858 PM CDT SAT JUN 18 2011 NDZ004-005-012-013-190300- BOTTINEAU ND-MCHENRY ND-PIERCE ND-ROLETTE ND- 858 PM CDT SAT JUN 18 2011 ...SPECIAL WEATHER STATEMENT FOR WESTERN ROLETTE...WESTERN PIERCE... EASTERN MCHENRY AND EASTERN BOTTINEAU COUNTIES UNTIL 1000 PM CDT... AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST OF BOTTINEAU TO NEAR DRAKE AND BERGEN IN SOUTHERN MCHENRY COUNTY... MOVING EAST AT 20 MPH. SMALL HAIL...AND DANGEROUS LIGHTNING ARE EXPECTED WITH THESE STORMS. IN ADDITION...WIND GUSTS UP TO 40 MPH ARE POSSIBLE. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... BOTTINEAU... BANTRY... DRAKE... SOURIS... TOWNER... WILLOW CITY... BALTA... LAKE METIGOSHE STATE PARK... RUGBY... DUNSEITH... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. HAMILTON
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:43 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 62 min |
| Jun 18, 7:52 PM CDT | Areal Flood Advisory | BIS | Burleigh, Morton | 3 hr |
| Jun 18, 7:54 PM CDT | Areal Flood Advisory | BIS | Sioux | 2 hr |
| Jun 18, 8:49 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 56 min |
| Jun 18, 9:35 PM CDT | Areal Flood Warning | BIS | Grant, Morton | 19 hr |
| Jun 19, 4:12 PM CDT | Flood Watch | BIS | Billings, Bottineau, Burke, Burleigh, Dickey, Divide and 21 more | 51 hr |
| Jun 19, 5:26 PM CDT | Flash Flood Warning | BIS | Mountrail | 6 hr |
| Jun 19, 6:54 PM CDT | Flash Flood Warning | BIS | Divide, Williams | 5 hr |
Nearby
Areal Flood Warnings in North Dakota, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.